Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Sore breasts, lower back pain & abdominal pain, gas problem, delayed period. On YAZ birth control but irregular this month. HPT -ve. Could i be pregnant?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4584 Questions
Hi! I hope you can help.

I'm 24 years old. I\'m on the YAZ birth control pill, but this month I've missed probably about half of the pills. Had I been taking the pill correctly (everyday, same time) I'd be due for my period on monday.

For the past two or three weeks I\'ve had very sore breasts, not my nipples just my breasts feeling tender and heavy, I\'ve had a dull aching lower back pain and sharp pains in my lower abdomen - usually my right side but it can be both. I\'ve also been gassier than usual.

I took a HPT last week, it came up negative but it was a week before my period was due, and with my infrequent use of the pill i\'m not entirely sure when I\'ll get my period or when I\'ll be able to take a HPT. Could I be pregnant? When can I take a HPT?

I'd really appreciate any help with this.

Kind regards, XXXXXXX.
Posted Wed, 23 May 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Aashish Raghu 32 minutes later

Thanks for the query.

Do you have nausea, vomiting or diarrhea ?

Any increased frequency of urination ?

According to the clinical history, you are late for your periods by 5 days. Usually there could be many causes for the delayed periods. Since you have been on the pill irregularly, there is chance of hormonal imbalance which may have delayed the periods.

Other causes include recent emotional stress, long work-hours, recent change in job or environment, hormonal disorder or pregnancy.

Usually the Pregnancy test needs to be done 7-10 days after the un-protected sexual intercourse. Hence if the HPT test was done in or after this time frame then it is negative for pregnancy. You may repeat the test if you are not sure of the time frame or for other reasons of uncertainty.

Tender or sore breasts can be seen in many women. This could be a result of certain breast changes called Fibrocystic change. In this condition the breasts feel enlarged and slightly sore to touch. On palpation, they may feel grainy or nodular. It would be best to get your breasts examined by your Doctor to confirm. It is a relatively harmless condition. Nothing to worry. Even hormonal conditions can cause breast soreness.

The back pain and lower abdominal pain when associated with flatulence and gas could be due to a possible indigestion or bowel infection. Kindly avoid spicy food, junk food. Eat a bland diet with Yoghurt and with plenty of fresh fruits and XXXXXXX leafy vegetables. Drink 1-2 litres of water daily. If the bowel problem does not get relieved in 2-3 days, kindly consult your Doctor.

You can wait till 10th day after the expected date of periods, after which you may consult your Gynecologist to rule out possible hormonal disorders.

Next time, kindly be regular with your contraceptive pills for full effect of contraception.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing good health.


Above answer was peer-reviewed by
Follow-up: Sore breasts, lower back pain & abdominal pain, gas problem, delayed period. On YAZ birth control but irregular this month. HPT -ve. Could i be pregnant? 48 minutes later
Hi, I've had no vomitting or diarrhea, I've felt a little bit nauseous and had a few dizzy spells though.
Answered by Dr. Aashish Raghu 10 minutes later

Thanks for your reply.

The nausea and dizziness could be attributed to possible bowel infection. Kindly follow above mentioned precautions.

Keep well hydrated. If you do not get better you may need a thorough Physical examination to look for focus of infection with proper investigations and management. Antibiotics may be necessary.

Kindly follow up with me about your progress.

Wishing good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor